MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for the reported event; therefore, a physical investigation could not be performed.The customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.There was no allegation or evidence of a device malfunction of a cook product.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.Per the device's instructions for use: "have available an extensive collection of sheaths, locking stylets, stylets to unscrew active fixation leads, snares, and accessory equipment.", "if excessive scar tissue or calcification prevents safe advancement of dilator sheaths, consider an alternate approach.", "note: examine the lumen to be sure the interior coil is not flattened and there are no burrs that would inhibit passage of the liberator beacon tip locking stylet into the lumen.", "potential adverse events related to the procedure of intravascular extraction of catheters/leads include (listed in order of increasing potential effect): dislodging or damaging nontargeted catheter/lead, chest wall hematoma, thrombosis, arrhythmias, acute bacteremia, acute hypotension, pneumothorax, stroke, migrating fragment from catheter/object, pulmonary embolism, laceration or tearing of vascular structures or the myocardium, cardiac tamponade, hemopericardium/ pericardial effusion, hemothorax, cardiac arrest, death." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.
 
Event or Problem Description
During a ventricular lead removal procedure, cardiac tamponade occurred.The following information was provided by the user facility: the subject device (lead extraction liberator beacon tip locking stylet) was advanced using a 12 fr laser sheath (non-cook device; unknown manufacturer).Although strong adhesions were encountered around the tricuspid valve, the device was able to pass.Cardiac tamponade occurred during counter-traction.Open chest surgery was performed to manage the cardiac tamponade.The relationship between the lead removal device and the event remains unknown.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DRB STYLET, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key24778396
Report Number2522007-2026-00007
Device Sequence Number17675655
Product Code DRB
UDI-Device Identifier10827002265506
UDI-Public(01)10827002265506(17)280531(10)N217973
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K170298
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN217973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12FR LASER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown